Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 17, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jul 27, 2023, 7:03 PM EDT for Broward County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2023, 7:03 PM EDT (23:03 UTC)
- Expired
- Jul 27, 2023, 8:30 PM EDT
- In force
- 87 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WGUS52 KMFL 272303
FFWMFL
FLC011-280030-
/O.NEW.KMFL.FF.W.0017.230727T2303Z-230728T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
703 PM EDT Thu Jul 27 2023
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southern Broward County in southeastern Florida...
* Until 830 PM EDT.
* At 703 PM EDT, a trained spotter reported curve to curve road
flooding and cars stranded due to a thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 2 to 3 inches are possible
in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotter reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Hollywood, Davie, Plantation, Hallandale, Dania
Beach, Fort Lauderdale - Hollywood International Airport,
Ravenswood Estates, Estates Of Fort Lauderdale, Oak Point,
Chambers Estates, Chula Vista, Port Everglades, Broadview Park,
Melrose Park, Intersection I-595 And I-95, Riverland Village and
Hollywood Downtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2599 8012 2601 8021 2612 8020 2612 8011
2609 8011 2608 8011 2605 8012
FLASH FLOOD...OBSERVED
$$
ATVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:48 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 2:48 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 248 PM EDT Thu Jul 27 2023 ...New UPDATE... .UPDATE... Issued at 239 PM EDT Thu Jul 27 2023 Rainfall amounts of 1 to 3 inches has fallen over the east coast metro areas from the showers and thunderstorms today on top of the 2 to 4 inches that has fallen over this area over the last several days. This has kept the ground saturated over the east coast metro areas. Additional showers and thunderstorms are possible tonight over the east coast metro areas which could produce another 1 to 3 inches of rainfall with locally higher amounts. This will continue to aggravate the flooding issues over the east coast metro areas tonight. Therefore, the Flood Watch has been extended through Thursday morning over the east coast metro areas of South Florida. Rest of the forecast looks good at this time and no other changes are planned. && .SHORT TERM... (Rest of today through Friday) Issued at 226 PM EDT Thu Jul 27 2023 Another active afternoon and evening in South Florida, with scattered to numerous showers and thunderstorms, primarily over the interior and east coast metro. While conditions are not as favorable as yesterday, there is still potential for strong to severe thunderstorms to develop. The 12Z MFL sounding this morning showed sufficient shear (20kts) and instability (forecast >2000 MLCAPE), as well as cool mid level temps (-10.5C at 500mb, 13.4kft FZL) courtesy of an upper level trough that stretches from the Southeast US across the FL Peninsula. Storm motions today will be quiet slow, especially along the east coast metro, so the primary threat with any storms today will be heavy rainfall leading to localized flooding. Additionally, the strongest storms may be capable of producing damaging wind gusts and small hail. Convective activity will gradually taper off through the evening, but there will still be some showers and a thunderstorms or two around through midnight. On Friday, the broad surface low over South FL will drift into the western Atlantic and will likely begin to intensify as it sits just downstream of the aforementioned upper level trough. With continued southwesterly flow, modeled PWATs are holding in the 1.6-1.8 inch range into Friday afternoon which will (once again) support an active afternoon and evening of showers and thunderstorms. Guidance was showing a significant cool-down of upper level temps (-11 to -13 C) for Friday earlier this week but this appears to have backed off, and the cooler temps will be displaced significantly to the north. This should limit the extent of strong thunderstorms, although a few still could become strong with small hail and gusty winds, especially around the Lake Okeechobee region. High temperatures will be in the upper 80s to lower 90s with overnight lows in the upper 60s for interior areas and low-mid 70s for coastal areas. && .LONG TERM... (Friday night through next Wednesday) Issued at 226 PM EDT Thu Jul 27 2023 Strengthening high pressure over the western Atlantic this weekend will lead to a easterly regime through the majority of this forecast period. This should support highest coverage of afternoon showers and thunderstorms over interior and western portions of the forecast area. PWATs remain elevated - at or above the 2 inch mark each afternoon. Expect scattered to numerous showers and thunderstorms each afternoon dominated by the east and west coast sea breezes. Outflow boundary collisions will then continue to feed thunderstorm development through the evening hours. Conditions during the morning hours should remain mostly sunny to partly cloudy each day before the sea breezes push inland. Temperatures will remain near normal on Friday but a warming trend will begin Saturday with heat indices peaking around 110 across the area. Forecast highs will be in the low to mid 90s. Heat Advisories or even Warnings may be necessary heading into early next week. && .AVIATION... (18Z TAFS) Issued at 1258 PM EDT Thu Jul 27 2023 Convective activity will continue to ramp up with scattered showers and thunderstorms possible through the rest of the afternoon. Periods of MVFR or IFR will be possible in and around showers and storms. Easterly winds will increase to around 12 knots by mid-afternoon, with brief gusty conditions possible with passing storms. At KAPF, dry conditions will stick around longer, with a return of storms in the afternoon. In addition, winds may try to shift to NNE as a Gulf breeze tries to develop. && .MARINE... Issued at 226 PM EDT Thu Jul 27 2023 South to southwesterly flow will prevail across Atlantic waters today with northwesterly flow across Gulf waters. Low seas will dominate outside of the Gulf Stream, with 2-3 feet within the current. Atlantic seas will be on the rise, to potentially hazardous levels, as a swell builds in from the north. Showers and storms expected each day through the weekend, which may result in locally hazardous seas and winds. && .BEACHES... Issued at 226 PM EDT Thu Jul 27 2023 Onshore flow will result in a moderate rip current risk for the Atlantic beaches today. Rip current risk will increase the next couple of days across Palm Beach County beaches due to an increasing && .PRELIMINARY POINT TEMPS/POPS... Miami 81 90 81 92 / 70 70 30 60 West Kendall 78 91 79 94 / 70 70 30 60 Opa-Locka 80 90 80 92 / 60 70 30 60 Homestead 78 90 79 92 / 70 70 40 60 Fort Lauderdale 80 90 81 91 / 70 70 30 50 N Ft Lauderdale 81 90 80 92 / 60 70 30 50 Pembroke Pines 80 90 80 92 / 60 70 30 60 West Palm Beach 79 90 80 92 / 60 80 30 60 Boca Raton 80 91 80 93 / 60 70 30 50 Naples 78 92 79 95 / 70 80 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch until 12 PM EDT Friday for FLZ068-072>074-168- 172>174. AM...None. GM...None. && SHORT TERM...Culver LONG TERM....Rizzuto AVIATION...Culver\ UPDATE...BNB
Hazardous weather outlook, Jul 27, 9:14 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 914 AM EDT Thu Jul 27 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 281315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 914 AM EDT Thu Jul 27 2023 ...Flood Watch for Southeast Florida Through Thursday Evening... ...Moderate Risk of Rip Currents Atlantic Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered to numerous showers and thunderstorms will continue Heavy downpours, gusty winds, and frequent lightning will be possible with the strongest storms. Flooding: The potential for excessive rainfall may lead to flooding across parts of Southeast Florida, especially across urban and poor drainage locations over the east coast metro area. Winds: The strongest storms will be capable of producing wind gusts up to 40 mph. Rip Currents: A moderate risk for rip currents is in place for the Atlantic beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values will be in excess of 100 degrees each afternoon through early evening late this week and over the weekend. Locally heavy rainfall through Friday may cause flooding, especially in poorly drained and urban areas. The chances of showers and thunderstorms will remain elevated Friday into the weekend. The strongest thunderstorms could contain heavy downpours and gusty winds. The rip current risk is likely to be elevated through the end of the week and into the weekend across the east coast beaches as easterly winds increase. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Jul 27, 3:35 PM EDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
335 PM EDT Thu Jul 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM Waterspout 3 NNE Palm Beach 26.74N 80.02W
07/27/2023 AMZ650 FL Broadcast Media
Broadcast media reported a waterspout off
Palm Beach around 1214 PM EDT.
&&
RAGSpecial weather statement, Jul 27, 6:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
651 PM EDT Thu Jul 27 2023
FLZ072-074-172-173-272315-
Coastal Broward County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Coastal Miami Dade County FL-
651 PM EDT Thu Jul 27 2023
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 715 PM EDT...
At 651 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Port Everglades
to Hallandale to Golden Glades. Movement was north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, North
Miami, North Miami Beach, Oakland Park, Aventura, Lauderdale Lakes,
Dania Beach, Cooper City, Sunny Isles Beach, Opa-Locka and West Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2594 8011 2589 8021 2596 8031 2613 8029
2618 8017 2616 8009
TIME...MOT...LOC 2251Z 168DEG 6KT 2608 8009 2601 8014 2592 8020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ATVLocal storm report, Jul 27, 7:03 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
703 PM EDT Thu Jul 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Flash Flood Dania Beach 26.06N 80.14W
07/27/2023 Broward FL Trained Spotter
A trained weather spotter reported vehicles
stranded with water covering the entire
roadway up to the curbs just south of Ft
Lauderdale/Hollywood International Airport
at Griffin Rd and U.S 1.
&&
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:10 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 26, 8:44 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jul 27, 4:33 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Jul 27, 5:31 AM EDT | Areal Flood Advisory | MFL | Broward | 119 min |
| Jul 27, 12:26 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 27, 1:58 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jul 27, 2:15 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 94 min |
| Jul 27, 2:20 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 115 min |
| Jul 27, 2:51 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 58 min |
| Jul 27, 4:05 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 55 min |
| Jul 27, 5:34 PM EDT | Areal Flood Advisory | MFL | Broward | 89 min |
| Jul 27, 6:47 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 27, 6:51 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jul 27, 7:07 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 83 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.